Hail, Cheshire
- When
- August 4, 12:05 PM EST to 12:08 PM EST
- Where
- Cheshire County, 0.69 mi S of East Westmoreland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.970, -72.380
A severe thunderstorm produced 1 inch hail in East Westmoreland.
A warm and humid air mass combined with increasing shear to produce numerous severe thunderstorms on the afternoon of August 4th. Large hail and wind damage were common with these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A warm and humid air mass combined with increasing shear to produce numerous severe thunderstorms on the afternoon of August 4th. Large hail and wind damage were common with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 4, 12:05 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 105 PM EDT TUE AUG 4 2015 .SYNOPSIS... PERSISTENT LOW PRESSURE ALOFT...SITUATED OVER QUEBEC...WILL BRING THE THREAT OF SHOWERS AND THUNDERSTORMS BOTH TODAY AND WEDNESDAY. A FEW STORMS COULD BE SEVERE LATER TODAY WITH STRONG WINDS AND LARGE HAIL...WITH ANOTHER ROUND OF STRONG STORMS POSSIBLE WEDNESDAY AFTERNOON. COOLER AIR MOVES IN FOR THE MID TO LATE WEEK PERIOD...AND IT WILL BE MAINLY DRY...ALTHOUGH SCATTERED SHOWERS WILL BE POSSIBLE IN THE MOUNTAINS THURSDAY. FRIDAY LOOKS MOSTLY DRY FOR NOW. THERE IS CHANCE FOR SOME RAIN OVER THE WEEKEND AS LOW PRESSURE JUST OFF THE COAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NH AND WESTERNA AND SOUTHERN MAINE UNTIL 8 PM TONIGHT. THE ENVIRONMENT IS FAVORABLE FOR THUNDERSTORMS TO CONTINUE THEIR TRENDS OF BECOMING MORE NUMEROUS AND INTENSIFYING TO SEVERE LEVELS. MESOSCALE UPDATE...SOME MINOR ADJUSTMENTS TO SET FORECAST UP BEFORE THINGS GET BUSY WITH TSTMS. AT THIS TIME CU FIELD IN NRN NEW ENGLAND IS QUICKLY BECOMING AGITATED...AND BANDS OF TSTMS ARE ALREADY IN DEVELOPMENT ACROSS VT. INITIALLY STORMS WILL CARRY A LARGE HAIL THREAT...GRADUALLY BUILDING UPSCALE INTO CLUSTERS WITH A WIND THREAT. THETA-E AXIS IS BUILDING INTO SRN NH AND FAR SWRN ME...THIS IS WHERE INSTABILITY WILL BE THE GREATEST TODAY. LIKEWISE...THE HIGHEST THREAT FOR SIGNIFICANT SEVERE WX WILL EXIST IN THESE REGIONS OF THE FORECAST AREA. AS FOR THIS AFTERNOON...BASED ON LATEST AVAILABLE GUIDANCE...THE THREAT FOR SEVERE TSTMS CONTINUES FOR MUCH OF THE FORECAST AREA S OF THE MTNS. DRIER AIR IS ADVECTING IN FROM THE N...THOUGH MID 60S DEWPOINTS RESIDE ALONG THE COASTAL PLAIN. IN THE WAKE OF MORNING MCS ABUNDANT SUNSHINE WILL WARM THOSE AREAS INTO THE 80S. RESIDUAL MID LEVEL LAPSE RATES ON THE ORDER OF 6.5 C/KM WILL SUPPORT CAPE VALUES INCREASING TO AT LEAST 1500 J/KG NEAR THE COAST. STRONGER FORCING ARRIVES THIS AFTERNOON IN THE FORM OF THE LEFT EXIT REGION OF A NEAR 90 KT UPPER JET. THE END RESULT IS AT LEAST SCATTERED TSTMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL PORTIONS OF THE FORECAST AREA...AND MOVE TOWARDS THE COAST...AS INDIVIDUAL CELLS PROPAGATE NEWD. SHEAR IS FORECAST TO BE STRONGER THAN YESTERDAY...SO STORMS WILL BE ORGANIZED WITH ALL MODES POSSIBLE...INCLUDING DISCRETE CELLS AND CLUSTERS. STRONG FLOW ALOFT WILL SUPPORT A DAMAGING WIND THREAT...AND LOWERED FREEZING LEVELS WILL AID IN DISCRETE CELLS POSSESSING A HAIL THREAT AS WELL. RESIDUAL BOUNDARIES FROM PREVIOUS NIGHT/S CONVECTION AND ANY MARINE/SEA BREEZE FRONT WILL ALSO CARRY A NON- ZERO TORNADO THREAT...BUT WIND AND HAIL APPEAR TO BE THE MAIN CONCERN. THE MOIST ENVIRONMENT AND STRONG FORCING WILL ALSO RESULT IN EFFICIENT RNFL IN STRONGER STORMS. FORECAST WILL BE UPDATED AS NECESSARY WITH ANY CHANGES TO THE EXPECTED EVOLUTION THIS AFTERNOON. PREV DISC... AT 06Z...A PREFRONTAL TROUGH WAS DRAPED ACROSS THE FORECAST AREA WITH A COLD FRONT OVER THE EASTERN GREAT LAKES. FOR TODAY...THE FRONT WILL INCH EASTWARD WITH CONVECTION INCREASING IN COVERAGE WITH DAYTIME HEATING AND APPROACH OF UPPER IMPULSE AND ASSOCIATED SURFACE COLD FRONT. MODIFIED BUFKIT FORECAST SOUNDINGS FROM NAM/GFS YIELD CAPES NEAR 2000 J/KG AND MODERATE SHEAR. EXPECT ORGANIZED STORMS AND LINE SEGMENTS ONCE AGAIN TODAY WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. HIGHS WILL RANGE FROM 70S IN THE MOUNTAINS TO THE 80S ELSEWHERE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... THE COLD FRONT WILL CLEAR THE AREA OVERNIGHT...BRINGING COOLER AND DRIER AIR BACK TO THE REGION. WITH LOWS IN THE 50S AND LOWER 60S. WEDNESDAY WILL PROVE TO BE ANOTHER INTERESTING DAY AS COOL CYCLONIC FLOW..DAYTIME HEATING AND PASSING IMPULSE PRODUCE ANOTHER ROUND OF CONVECTION WITH POTENTIAL FOR SMALL HAIL AND GUSTY WINDS. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIGH IMPACT WEATHER: NONE. 500 MB PATTERN STARTS WITH STRENGTHENING RIDGES OVER THE SRN CONUS AND MEAN TOUGHING IN THE NERN US. WHILE THERE IS SOME FLATTENING OF THE TROUGH TOWARD THE END OF THE WEEK...THE GENERAL TREND IS FOR THE TROUGH TO HOLD TO SOME DEGREE THRU EARLY NEXT WEEK. THIS PATTERN WOULD KEEP THE HOT AIR TO OUT WEST BUT SURPRISINGLY THE AIR IN THE TROUGH IS NOT ALL COOL. THIS WOULD KEEP TEMPS NEAR NORMAL WITH UNSETTLED CONDITIONS. SPECIFICALLY...WED NIGHT SHOULD FEATURE A SECONDARY PUSH OF THE COOLER AND DRIER SFC AIR IN NW FLOW...WITH PERHAPS A FEW SHRA IN THE MTNS. THU AND FRI LOOK MAINLY DRY AS WEAK SFC HIGH BUILDS IN BENEATH NEARLY ZONAL FLOW ALOFT. THE FORECAST BECOMES MUCH MORE MUDDLED FOR THE WEEKEND AS THE 00Z MEDIUM RANGE MODELS SHOW QUITE DIVERGENT SOLNS...WHICH RANGE FROM THE GEMS COMPLETE MISS OF A COASTAL LOW WELL TO THE SOUTH...TO THE EUROS WINTER-LIKE COASTAL BOMB. NOT MUCH CONFIDENCE IN THE FORECAST BEYOND FRIDAY AT THIS POINT. GIVEN THAT ALL MODELS LOOK TO BE DEALING WITH CONVECTIVE SCALING ISSUES AND AT TIMES DO NOT MAKE METEOROLOGICAL SENSE...HAVE OPTED TO GO WITH JUST CHC POPS SAT-SUN...WITH THE BEST CHC SAT NIGHT...AS THIS IS CLOSEST TO WHAT MIGHT CALLED MODEL CONSENSUS...AND AGREES WITH SUPERBLEND. SEE WPC EXTENDED FORECAST DISCUSSION /PMDEPD/ FOR A GOOD EXPLANATION OF THE MODEL ISSUES WITH THIS SYSTEM. STILL...ONE THING TO TAKE HOME ABOUT THE MODELS IN THE MEDIUM TO LONG RANGE IS THAT THEY ARE PROBABLY PICKING UP ON SOMETHING...BUT HOW THAT PANS OUT AND WHAT ITS IMPACTS WILL BE NEED TO BEEN FROM A SHORTER TIMEFRAME THAN DAYS 5 AND 6. TEMPERATURES THU AND FRI WILL SEE HIGHS IN THE LOW 70S NORTH TO AROUND 80 IN INTERIOR SW ME AND SRN NH...WITH OVERNIGHT MOSTLY IN THE 50S. DEPENDING ON HOW THE SYSTEM OVER THE WEEKEND PLAYS...AND ASSUMING IT AMOUNTS MORE TO SHOWERS AND SOME COOLER N-NE FLOW...DAYTIME HIGHS WILL BE IN THE 70S AND OVERNIGHT LOWS IN THE MID 50S TO LOW 60S. SHOULD SEE AT LEAST SLIGHT WARM UP EARLY NEXT WEEK. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... SHORT TERM /THROUGH WED/ ... AREAS OF MVFR IN SHRA/TSRA WITH LCL IFR PSBL IN +TSRA ALONG WITH STRONG WIND GUSTS AND LARGE HAIL THROUGH 02Z. AREAS OF STRATUS AND FOG WITH LCL IFR TONIGHT. AREAS OF MVFR WED IN SHRA/TSRA. LONG TERM...MAINLY VFR THURSDAY THROUGH SATURDAY...ALTHOUGH HIGH PROBABILITY OF VLY FOG AT KHIE/KLEB WED AND THU NIGHT. && .MARINE... SHORT TERM...PERSISTENT SSW FLOW AHEAD OF SLOWLY APPROACHING COLD FRONT WILL KEEP WINDS AND SEAS JUST BELOW SCA THRESHOLDS THRU THIS EVENING. SCA WAS DROPPED WITH NEW MARINE PACKAGE THIS MORNING. LONG TERM...THU AND FRI WILL SEE CONDS COMFORTABLY BELOW SCA LVLS. DEPENDING ON TRACK OF LOW PRESSURE THIS WEEKEND COULD SEE A PERIOD OF SCA WINDS SEAS OVER THE WEEKEND. .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS...MARINE NEAR TERM...MARINE SHORT TERM...MARINE LONG TERM...KIMBLE AVIATION...MARINE MARINE...KIMBLE/MARINE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1220 PM EDT TUE AUG 4 2015 MEZ007>009-012>014-018>028-NHZ001>015-051630- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 1220 PM EDT TUE AUG 4 2015 ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-051630- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1220 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1059 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL PITTSTON FARM 45.89N 69.96W
08/03/2015 E1.00 INCH SOMERSET ME COOP
TIME ESTIMATED
0230 PM TSTM WND DMG PITTSTON FARM 45.89N 69.96W
08/03/2015 SOMERSET ME COOP
TREES DOWN. TIME ESTIMATED
0505 PM HAIL MIDDLE DAM 44.78N 70.92W
08/03/2015 E0.50 INCH OXFORD ME PUBLIC
0515 PM HAIL LITTLETON 44.31N 71.77W
08/03/2015 M1.00 INCH GRAFTON NH LAW ENFORCEMENT
0515 PM TSTM WND GST SOUTH ARM 44.76N 70.85W
08/03/2015 E60 MPH OXFORD ME PUBLIC
CANOES BLOWN OFF RACK IN 60 MPH WINDS. CORRECTED TIME
0520 PM HAIL LITTLETON 44.31N 71.77W
08/03/2015 E0.70 INCH GRAFTON NH BROADCAST MEDIA
0530 PM TSTM WND DMG CORNISH 43.48N 72.32W
08/03/2015 SULLIVAN NH TRAINED SPOTTER
TREES DOWN. CORRECTED TIME FROM EARLIER REPORT
0530 PM TSTM WND DMG LEBANON 43.64N 72.25W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN
0540 PM TSTM WND DMG LANCASTER 44.49N 71.57W
08/03/2015 COOS NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0540 PM TSTM WND DMG 1 N LANCASTER 44.50N 71.57W
08/03/2015 COOS NH LAW ENFORCEMENT
CIRCUS TENT BLOWN OVER AT LANCASTER FAIRGROUNDS
0540 PM TSTM WND DMG 1 N LANCASTER 44.50N 71.57W
08/03/2015 COOS NH BROADCAST MEDIA
*** 2 FATAL, 15 INJ *** REPORTS OF 2 DEATHS AND MANY
INJURIES DUE TO TENT COLLAPSE AT THE LANCASTER
FAIRGROUNDS. UP TO 250 PEOPLE TRAPPED.
0550 PM HAIL SOUTH ARM 44.76N 70.85W
08/03/2015 E0.50 INCH OXFORD ME PUBLIC
CORRECTED TIME
0600 PM TSTM WND DMG 7 NNE KEENE 43.05N 72.26W
08/03/2015 CHESHIRE NH AMATEUR RADIO
TREE DOWN BLOCKING MACK ROAD IN GILSUM
0600 PM TSTM WND DMG LINCOLN 44.05N 71.67W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES AND WIRES DOWN
0603 PM TSTM WND DMG RANGELEY 44.97N 70.64W
08/03/2015 FRANKLIN ME LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0610 PM TSTM WND DMG PLYMOUTH 43.76N 71.69W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0610 PM TSTM WND DMG BRISTOL 43.59N 71.74W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0615 PM TSTM WND DMG ASHLAND 43.70N 71.63W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0620 PM TSTM WND DMG HOLDERNESS 43.73N 71.59W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0630 PM TSTM WND DMG WATERVILLE VALLEY 43.95N 71.50W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES AND WIRES DOWN
0635 PM HAIL 2 NW DIXVILLE NOTCH 44.89N 71.34W
08/03/2015 M1.00 INCH COOS NH LAW ENFORCEMENT
0640 PM TSTM WND DMG 1 NE WHITE LAKE STATE P 43.85N 71.20W
08/03/2015 CARROLL NH AMATEUR RADIO
TREES AND WIRES DOWN ON STEVENSON DRIVE. TIME ESTIMATED
FROM RADAR.
0645 PM TSTM WND DMG BELMONT 43.45N 71.48W
08/03/2015 BELKNAP NH AMATEUR RADIO
TREE DOWN. TIME ESTIMATED FROM RADAR.
0650 PM TSTM WND DMG NW NORTH CONWAY 44.05N 71.13W
08/03/2015 CARROLL NH AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN THROUGHOUT TOWN. TIME
ESTIMATED FROM RADAR.
0700 PM TSTM WND DMG 1 SW FRYEBURG 44.00N 71.00W
08/03/2015 CARROLL NH AMATEUR RADIO
TREES DOWN ON WIRES AT STATE LINE STORE. TIME ESTIMATED
FROM RADAR.
0700 PM HAIL INTERVALE 44.08N 71.15W
08/03/2015 E0.70 INCH CARROLL NH AMATEUR RADIO
0700 PM TSTM WND DMG NORTH CONWAY 44.05N 71.13W
08/03/2015 CARROLL NH TRAINED SPOTTER
NUMEROUS TREES DOWN
0705 PM HAIL MADRID 44.86N 70.46W
08/03/2015 M1.00 INCH FRANKLIN ME SOCIAL MEDIA
0705 PM TSTM WND DMG 2 ESE FRYEBURG 44.00N 70.95W
08/03/2015 OXFORD ME AMATEUR RADIO
TREES AND WIRES DOWN ON PORTLAND ROAD. TIME ESTIMATED
FROM RADAR.
0705 PM TSTM WND DMG BROWNFIELD 43.94N 70.91W
08/03/2015 OXFORD ME LAW ENFORCEMENT
TREES DOWN
0708 PM TSTM WND DMG 2 W FREEDOM 43.81N 71.08W
08/03/2015 CARROLL NH AMATEUR RADIO
TREE DOWN ON WIRES. TIME ESTIMATED FROM RADAR.
0710 PM TSTM WND DMG 1 WSW BROWNFIELD 43.93N 70.94W
08/03/2015 OXFORD ME AMATEUR RADIO
TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.
0720 PM TSTM WND DMG 1 ENE DENMARK 43.98N 70.79W
08/03/2015 OXFORD ME AMATEUR RADIO
TREE LIMBS AND WIRES DOWN. TIME ESTIMATED FROM RADAR.
0725 PM TSTM WND DMG WATERFORD 44.18N 70.72W
08/03/2015 OXFORD ME LAW ENFORCEMENT
TREE DOWN ON HOME
0725 PM TSTM WND DMG BRIDGTON 44.05N 70.71W
08/03/2015 CUMBERLAND ME LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0730 PM FLASH FLOOD BRETTON WOODS 44.26N 71.44W
08/03/2015 COOS NH PUBLIC
AMMONOOSUC RIVER NEAR BRETTON WOODS RAPIDLY OVERFLOWED
ITS BANKS...RECREACTION ACTIVITIES STILL SUSPENDED 8/4
0745 PM TSTM WND DMG 3 NW NORWAY 44.24N 70.59W
08/03/2015 OXFORD ME AMATEUR RADIO
TREES DOWN ON WIRES. TIME ESTIMATED FROM RADAR.
0805 PM TSTM WND DMG JAY 44.50N 70.22W
08/03/2015 FRANKLIN ME LAW ENFORCEMENT
TREES DOWN
0835 PM TSTM WND DMG ALLENSTOWN 43.16N 71.41W
08/03/2015 MERRIMACK NH LAW ENFORCEMENT
TREES DOWN
&&
EVENT NUMBER GYX1500220 GYX1500221 GYX1500184 GYX1500188 GYX1500191
GYX1500185 GYX1500189 GYX1500190 GYX1500186 GYX1500187 GYX1500215
GYX1500192 GYX1500193 GYX1500200 GYX1500211 GYX1500194 GYX1500195
GYX1500196 GYX1500197 GYX1500199 GYX1500198 GYX1500209 GYX1500206
GYX1500210 GYX1500203 GYX1500204 GYX1500205 GYX1500201 GYX1500208
GYX1500213 GYX1500202 GYX1500207 GYX1500217 GYX1500212 GYX1500216
GYX1500222 GYX1500214 GYX1500218 GYX1500219
MLESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1218 PM EDT TUE AUG 4 2015
MEZ007-008-NHZ001-002-041715-
NORTHERN OXFORD ME-NORTHERN FRANKLIN ME-NORTHERN COOS NH-
SOUTHERN COOS NH-
1218 PM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN OXFORD COUNTY IN MAINE
NORTHERN FRANKLIN COUNTY IN MAINE
NORTHERN COOS COUNTY IN NEW HAMPSHIRE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 115 PM EDT
* AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES
NORTHWEST OF COBURN GORE TO NEAR PITTSBURG TO WEST BURKE...MOVING
TO THE EAST AT 20 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE
OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
CANAAN...
COLEBROOK...
DIXVILLE NOTCH...
PITTSBURG...
AND NORTH STRATFORD.
LAT...LON 4534 7095 4549 7071 4533 7095 4532 7095
4543 7078 4543 7075 4531 7092 4528 7092
4523 7086 4530 7081 4515 7089 4458 7155
4475 7163 4524 7144 4530 7130 4524 7113
4558 7067
TIME...MOT...LOC 1612Z 259DEG 16KT 4551 7125 4508 7147 4462 7198SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1232 PM EDT TUE AUG 4 2015
NHZ005-007-008-041700-
MERRIMACK NH-SOUTHERN GRAFTON NH-SULLIVAN NH-
1232 PM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MERRIMACK COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
* UNTIL 100 PM EDT
* AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WEST WINDSOR...MOVING TO THE
NORTHEAST AT 35 MPH.
* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CLAREMONT...
NEWPORT...
ENFIELD...
CORNISH...
AND SUNAPEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4339 7240 4345 7239 4347 7239 4349 7238
4352 7240 4354 7238 4357 7238 4360 7234
4373 7203 4336 7200 4337 7241 4338 7242
TIME...MOT...LOC 1630Z 245DEG 30KT 4346 7240
LEGROPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1236 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM MARINE TSTM WIND ISLE OF SHOALS 42.97N 70.62W
08/04/2015 M41 MPH ANZ154 NH C-MAN STATION
&&
EVENT NUMBER GYX1500223
LEGROSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1239 PM EDT TUE AUG 4 2015
NHZ007-011-041715-
CHESHIRE NH-SULLIVAN NH-
1239 PM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CHESHIRE COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
* UNTIL 115 PM EDT
* AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM OVER PUTNEY...MOVING TO THE
NORTHEAST AT 30 MPH.
* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MARLOW...
SULLIVAN...
SURRY...
GILSUM...
AND DUBLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4292 7252 4295 7253 4297 7248 4300 7246
4300 7244 4305 7247 4308 7244 4310 7244
4312 7243 4323 7217 4289 7205 4283 7254
4287 7256
TIME...MOT...LOC 1636Z 237DEG 28KT 4295 7250
LEGROSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1255 PM EDT TUE AUG 4 2015
NHZ005-007-008-041730-
MERRIMACK NH-SOUTHERN GRAFTON NH-SULLIVAN NH-
1255 PM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MERRIMACK COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
* UNTIL 130 PM EDT
* AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF NEWPORT...MOVING TO
THE EAST AT 30 MPH.
* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEW LONDON...
CANAAN...
CORNISH...
SUNAPEE...
AND GRANTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4345 7239 4347 7239 4348 7238 4349 7238
4351 7240 4354 7238 4356 7238 4369 7199
4338 7191 4340 7240
TIME...MOT...LOC 1651Z 252DEG 28KT 4349 7221
LEGROThe Albany radar (KENX), 144 km away, was scanning. The volume nearest the first event began at 17:02 UTC.
8 thunderstorm wind, 5 hail. Local standard time, as filed.
A severe thunderstorm produced 1 inch hail in East Westmoreland.
A severe thunderstorm downed large branches across Haunting Whisper Vineyard in Danbury.
A severe thunderstorm downed trees on wires in Danbury.
A severe thunderstorm downed trees and wires on Dahlia Drive in Littleton.
A severe thunderstorm downed a tree on Route 135 in Lancaster.
A severe thunderstorm downed trees on wires in Bristol.
A severe thunderstorm downed trees in Alexandria.
A severe thunderstorm downed trees in Hill.
A severe thunderstorm produced 1 inch Hail in Rindge.
A severe thunderstorm produced 1 inch hail in Francestown.
A severe thunderstorm downed trees in Hill.
A severe thunderstorm produced 1 inch hail in Moultonboro.
A severe thunderstorm produced 1 inch hail in Granite.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2015Every state in 2015This day in weather historyWarnings in New Hampshire, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599860, 599862, 599867, 599870, 599863, 599865, 599869, 599868, 599856, 599858, 599866, 599859, 599857.